Illinois, 2006

Hail in Illinois, June 3, 2006

June 3, 2006 · NWS LSX · 2 events in 1 county or zone

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 3, 3:12 PM CST, 58 minutes earlier.

Area forecast discussion, Jun 3, 3:12 PM CST, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
412 PM CDT SAT JUN 3 2006

.DISCUSSION...
FORECAST CONTINUES TO BE DIFFICULT TO PIN DOWN AS NORTHWEST FLOW
ALOFT HAS DEVELOPED...WITH A 5900+ METER RIDGE OVER THE SOUTHWEST
CONUS AND 6400 METER CUTOFF LOW SPINNING OVER UPSTATE NEW YORK.
TRANSITION ZONE BETWEEN THESE TWO SYSTEMS IS STILL FORECAST TO HANG
OVER THE CWFA THROUGH MOST OF THE NEXT 7 DAYS.  AS MENTIONED IN
PREVIOUS DISCUSSIONS...ANY LONGITUDINAL SHIFT IN THIS PATTERN WILL
MAKE MY TEMPERATURE FORECAST HORRIBLY WRONG OVER THE NEXT WEEK.
STILL THINK THAT LACK OF CONFIDENCE AND POTENTIAL FOR SUBTLE SHIFTS
IN THE PATTERN NECESSITATES A CONSERVATIVE APPROACH.  HAVE STUCK
CLOSE TO MOS GUIDANCE--WHICH IS REMAINS PRETTY CLOSE
CLIMATOLOGY--THROUGH THE PERIOD.

PRECIPITATION CHANCES ARE ALSO DIFFICULT TO PIN DOWN WITH THE AREA
STUCK IN THIS NORTHWEST FLOW PATTERN.  COMPLICATING THINGS IS THE
WEAK LOW LEVEL JET WHICH NEVER SEEMS TO STRAY TOO FAR FROM WESTERN
OR CENTRAL MISSOURI.  THIS SHOULD ALLOW FOR NIGHT TIME CONVECTION TO
DEVELOP OVER THE PLAINS OR WESTERN MISSOURI INTO SOUTHERN IOWA AND
THEN ROLL SOUTHWARD IN THE NORTHWEST FLOW.  LEFT OVER BOUNDARIES
FROM NIGHT TIME CONVECTION COULD BE FOCI FOR DAYTIME CONVECTION.
WOULD THINK THERES AT LEAST A SLIGHT CHANCE FOR PRECIPITATION JUST
ABOUT EVERY PERIOD FOR THE WHOLE WEEK UNTIL WE BREAK THIS PATTERN.
IT LOOKS LIKE THE HIGHEST THREAT FOR PRECIPITATION WILL BE ON MONDAY
NIGHT AND TUESDAY ACROSS THE CWFA.  LOW LEVEL JET DRIVEN
PRECIPITATION IS FORECAST BY THE NAM TO DEVELOP OVER IOWA DURING THE
EVENING MONDAY NIGHT AND ROLL SOUTH INTO MISSOURI BY TUESDAY
MORNING.  DUE TO THE AFORE-MENTIONED UNCERTAINTIES ASSOCIATED WITH
THIS PATTERN HAVE NOT GONE HIGHER THAN CHANCE POPS FOR THIS
POTENTIAL SYSTEM ON MONDAY NIGHT AND TUESDAY.

CARNEY
&&

.AVIATION...
FOR THE 18Z TAFS...A WK SFC FRONT CURRENTLY EXTENDS FROM SRN IA
INTO A SFC LOW IN CNTRL IL THEN INTO SE INDIANA. THE AIRMASS IS
DESTABILIZING INVOF OF THE BNDRY WITH CONTINUED HEATING...WITH
CAPES ATTM AOA 1000 J/KG. ANTICIPATING THAT WE WILL BEGIN TO SEE A
CU FIELD DVLP BY EARLY AFTERNOON WITH SCT TSRA DVLPG ALG THE BNDRY BY
MID AFTERNOON. QUESTION FOR THIS AVIATION FCST IS THE WESTWARD
EXTENT OF THE CONVECTION AS THE MODEL GUIDANCE ALL SUGGESTS THIS
FRONT WILL SHIFT TOWARDS THE MS RIVER BY 00Z. GIVEN THE LOW
OVERALL COVERAGE OF STORMS AND THEREFORE THE UNCERTAINTY OF TSRA
IMPACTING THE TAF SITES SPANNING THE MS RIVER...HAVE OPTED ATTM TO
JUST INCLUDE CB VERBAGE IN THE CLOUD GROUP FROM MID AFTERNOON INTO
THE EARLY EVENING. THIS FRONT SHOULD CONT TO MOVE WESTWARD TNGT.
THERE IS SOME SUGGESTION THAT LATER TNGT THERE CUD A CHANCE OF
SHRA ASSOCD WITH LOW-MID LEVEL WAA. THERE IS EVEN MORE UNCERTAINTY
THAT THIS WILL ACTUALLY PAN OUT AND AS SUCH HAVE JUST INCLUDED
SOME MID CLDS IN THE FCST.

GLASS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 3, 2:30 PM CST, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
330 PM CDT SAT JUN 3 2006

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-041100-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
330 PM CDT SAT JUN 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TONIGHT ACROSS THE ENTIRE
AREA. A FEW OF THE STORMS MAY BE SEVERE THIS EVENING ALONG AND EAST
OF THE MISSISSIPPI RIVER. THE PRIMARY THREAT WITH ANY SEVERE STORMS
IS LARGE HAIL UP TO ONE AND ONE-HALF INCHES IN DIAMETER AND DAMAGING
WIND GUSTS TO 60 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY...MAINLY ALONG
AND WEST OF THE MISSISSIPPI RIVER. NO SEVERE WEATHER IS EXPECTED
AT THIS TIME.

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS MOST OF THE AREA FROM
MONDAY NIGHT THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY ALONG AND EAST OF THE MISSISSIPPI
RIVER THIS EVENING.

GLASS

The radar

The Evansville,IN radar (KVWX), 129 km away, was scanning. The volume nearest the first event began at 22:11 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Fayette

When
June 3, 4:10 PM CST
Where
Fayette County, 2 mi S of St Elmo
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.017, -88.850

Hail, Fayette

When
June 3, 4:20 PM CST
Where
Fayette County, St Elmo
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.033, -88.850

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515904, 5515905.